Friedmann's equations in all dimensions and Chebyshev's theorem

Shouxin Chen, Gary W. Gibbons, Yijun Li, Yisong Yang

Research output: Contribution to journalArticle

Abstract

This short but systematic work demonstrates a link between Chebyshev's theorem and the explicit integration in cosmological time t and conformal time η of the Friedmann equations in all dimensions and with an arbitrary cosmological constant Δ. More precisely, it is shown that for spatially at universes an explicit integration in t may always be carried out, and that, in the non-at situation and when Δ is zero and the ratio w of the pressure and energy density in the barotropic equation of state of the perfect-fluid universe is rational, an explicit integration may be carried out if and only if the dimension n of space and w obey some specific relations among an infinite family. The situation for explicit integration in η is complementary to that in t. More precisely, it is shown in the at-universe case with Δ = 0 that an explicit integration in η can be carried out if and only if w and n obey similar relations among a well-defined family which we specify, and that, when Δ = 0, an explicit integration can always be carried out whether the space is at, closed, or open. We also show that our method may be used to study more realistic cosmological situations when the equation of state is nonlinear.

Original languageEnglish (US)
Article numberA41
JournalJournal of Cosmology and Astroparticle Physics
Volume2014
Issue number12
DOIs
StatePublished - Dec 16 2014

Fingerprint

theorems
universe
equations of state
flux density
fluids

Keywords

  • Alternatives to inflation
  • Cosmological applications of theories with extra dimensions
  • String theory and cosmology

ASJC Scopus subject areas

  • Astronomy and Astrophysics

Cite this

Friedmann's equations in all dimensions and Chebyshev's theorem. / Chen, Shouxin; Gibbons, Gary W.; Li, Yijun; Yang, Yisong.

In: Journal of Cosmology and Astroparticle Physics, Vol. 2014, No. 12, A41, 16.12.2014.

Research output: Contribution to journalArticle

@article{9319dbb379834bd291d7ccca17173cea,
title = "Friedmann's equations in all dimensions and Chebyshev's theorem",
abstract = "This short but systematic work demonstrates a link between Chebyshev's theorem and the explicit integration in cosmological time t and conformal time η of the Friedmann equations in all dimensions and with an arbitrary cosmological constant Δ. More precisely, it is shown that for spatially at universes an explicit integration in t may always be carried out, and that, in the non-at situation and when Δ is zero and the ratio w of the pressure and energy density in the barotropic equation of state of the perfect-fluid universe is rational, an explicit integration may be carried out if and only if the dimension n of space and w obey some specific relations among an infinite family. The situation for explicit integration in η is complementary to that in t. More precisely, it is shown in the at-universe case with Δ = 0 that an explicit integration in η can be carried out if and only if w and n obey similar relations among a well-defined family which we specify, and that, when Δ = 0, an explicit integration can always be carried out whether the space is at, closed, or open. We also show that our method may be used to study more realistic cosmological situations when the equation of state is nonlinear.",
keywords = "Alternatives to inflation, Cosmological applications of theories with extra dimensions, String theory and cosmology",
author = "Shouxin Chen and Gibbons, {Gary W.} and Yijun Li and Yisong Yang",
year = "2014",
month = "12",
day = "16",
doi = "10.1088/1475-7516/2014/12/035",
language = "English (US)",
volume = "2014",
journal = "Journal of Cosmology and Astroparticle Physics",
issn = "1475-7516",
publisher = "IOP Publishing Ltd.",
number = "12",

}

TY - JOUR

T1 - Friedmann's equations in all dimensions and Chebyshev's theorem

AU - Chen, Shouxin

AU - Gibbons, Gary W.

AU - Li, Yijun

AU - Yang, Yisong

PY - 2014/12/16

Y1 - 2014/12/16

N2 - This short but systematic work demonstrates a link between Chebyshev's theorem and the explicit integration in cosmological time t and conformal time η of the Friedmann equations in all dimensions and with an arbitrary cosmological constant Δ. More precisely, it is shown that for spatially at universes an explicit integration in t may always be carried out, and that, in the non-at situation and when Δ is zero and the ratio w of the pressure and energy density in the barotropic equation of state of the perfect-fluid universe is rational, an explicit integration may be carried out if and only if the dimension n of space and w obey some specific relations among an infinite family. The situation for explicit integration in η is complementary to that in t. More precisely, it is shown in the at-universe case with Δ = 0 that an explicit integration in η can be carried out if and only if w and n obey similar relations among a well-defined family which we specify, and that, when Δ = 0, an explicit integration can always be carried out whether the space is at, closed, or open. We also show that our method may be used to study more realistic cosmological situations when the equation of state is nonlinear.

AB - This short but systematic work demonstrates a link between Chebyshev's theorem and the explicit integration in cosmological time t and conformal time η of the Friedmann equations in all dimensions and with an arbitrary cosmological constant Δ. More precisely, it is shown that for spatially at universes an explicit integration in t may always be carried out, and that, in the non-at situation and when Δ is zero and the ratio w of the pressure and energy density in the barotropic equation of state of the perfect-fluid universe is rational, an explicit integration may be carried out if and only if the dimension n of space and w obey some specific relations among an infinite family. The situation for explicit integration in η is complementary to that in t. More precisely, it is shown in the at-universe case with Δ = 0 that an explicit integration in η can be carried out if and only if w and n obey similar relations among a well-defined family which we specify, and that, when Δ = 0, an explicit integration can always be carried out whether the space is at, closed, or open. We also show that our method may be used to study more realistic cosmological situations when the equation of state is nonlinear.

KW - Alternatives to inflation

KW - Cosmological applications of theories with extra dimensions

KW - String theory and cosmology

UR - http://www.scopus.com/inward/record.url?scp=84941648440&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84941648440&partnerID=8YFLogxK

U2 - 10.1088/1475-7516/2014/12/035

DO - 10.1088/1475-7516/2014/12/035

M3 - Article

VL - 2014

JO - Journal of Cosmology and Astroparticle Physics

JF - Journal of Cosmology and Astroparticle Physics

SN - 1475-7516

IS - 12

M1 - A41

ER -